Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 36, NWS San Angelo, TX

June 15, 201113 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jun 15, 2011, 3:43 PM CDT for 13 counties in Texas. It took effect at Jun 16, 2011, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 3:43 PM CDT (20:43 UTC)
In effect from
Jun 16, 2011, 12:00 PM CDT
Expired
Jun 16, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:25 PM CDTWILDFIRE 4502 Nnw Nugent, TXNUGENT FIRE IN EAST CENTRAL JONES COUNTY. SEVERAL HOMES WERE SAVED BUT ONE WAS LOST IN THE FIRE. FIRE IS 100 PERCENT CONTAINED AND ITS CAUSE IS UNDER INVESTIGATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4366 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS84 KSJT 152043
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT WED JUN 15 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY...

.A TIGHTER PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS TO
BECOME STRONG ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY ON THURSDAY. 
THE COMBINATION OF STRONG WINDS...VERY HOT TEMPERATURES BETWEEN
103 AND 107...AND VERY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE
THESE CONDITIONS. 

TXZ049-054-064>066-071-072-098-099-113-114-127-128-161100-
/O.NEW.KSJT.FW.W.0036.110616T1700Z-110617T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
343 PM CDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 12 PM UNTIL 9 PM CDT THURSDAY
FOR THE BIG COUNTRY AND THE CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON...
  JONES...SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH. 

* HUMIDITY: 15 TO 20 PERCENT.

* TIMING: 12 PM UNTIL 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
113 
WWUS84 KSJT 160933
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 AM CDT THU JUN 16 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY...

.A TIGHTER PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS TO
BECOME STRONG ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY THIS
AFTERNOON. THE COMBINATION OF STRONG WINDS...VERY HOT
TEMPERATURES BETWEEN 103 AND 107...AND RELATIVE HUMIDITY VALUES
BETWEEN 15 AND 20 PERCENT WILL PRODUCE THESE CONDITIONS.

TXZ049-054-064>066-071-072-098-099-113-114-127-128-170200-
/O.CON.KSJT.FW.W.0036.110616T1700Z-110617T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
433 AM CDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS
WEST OF A LINE FROM SAN ANGELO...TO BALLINGER...TO THROCKMORTON...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... 
  JONES...SHACKELFORD...TAYLOR...CALLAHAN. 

* WIND: SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY: 15 TO 19 PERCENT.

* TIMING: 12 PM UNTIL 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 11:45 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 15, 11:45 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 AM CDT WED JUN 15 2011

.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
LITTLE CHANGE FROM PREVIOUS FORECAST REASONING. VFR TO CONTINUE
ACROSS THEN TERMINALS THE NEXT 24 HOURS. SOUTH WINDS WILL GUST 20
TO 25 KT ACROSS THE TERMINALS THIS AFTERNOON BUT DIMINISH ACROSS
THE SOUTHERN TERMINALS THIS EVENING. WINDS WILL STAY ELEVATED OVER
THE NORTHERN TERMINALS AS LOW LEVEL JET MATERIALIZES OVERNIGHT.
A TIGHTER GRADIENT ON THURSDAY WILL ALLOW SOUTH WINDS TO GUST 25
TO 30 KT AFT 15Z. MAINLY CLEAR SKIES EXPECTED THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT WED JUN 15 2011/

DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS WITH NO AVIATION
CONCERNS EXPECTED. LOW LEVEL JET DEVELOPS TONIGHT WHICH WILL ALLOW
FOR STRATUS TO MAKE A RUN AT THE SOUTHERN TERMINALS EARLY THURSDAY
MORNING. MUCH LIKE THE PAST FEW DAYS THOUGH...EXPECT ANY STRATUS
TO REMAIN JUST SOUTH AND EAST OF THE KJCT AND KBBD TERMINALS.

PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 15 2011/

SHORT TERM...
AN OUTFLOW BOUNDARY MADE ITS WAY INTO THE CWA EARLIER TONIGHT AS
SCATTERED THUNDERSTORMS EXITED THE BIG COUNTRY. THE BOUNDARY HAS
ALREADY BECOME FAIRLY DIFFUSE AND LOST IDENTITY...AND WINDS HAVE
SHIFTED BACK AROUND TO THE SOUTH ACROSS THE ENTIRE AREA.

MAIN CONCERN IN THE SHORT TERM WILL CONTINUE TO BE THE HEAT.
CURRENTLY TEMPERATURES ARE STILL IN THE UPPER 70S TO MID 80S
ACROSS THE ENTIRE CWA. ANOTHER WARM START TO THE DAY WILL ALLOW
FOR NEAR RECORD HEAT ONCE AGAIN. HOWEVER...BELIEVE TODAY/S RECORD
HIGHS OF 108 AT ABILENE AND 110 AT SAN ANGELO ARE NOT LIKELY TO BE
BROKEN OR TIED.

THE OTHER CONCERN WILL BE A SLIGHT CHANCE FOR ISOLATED
THUNDERSTORMS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. WE
WILL HAVE REMNANT BOUNDARIES IN THE AREA...AND WILL BECOME
BASICALLY UNCAPPED WHEN WE REACH PEAK HEATING DURING THE
AFTERNOON. HOWEVER...THERE WILL BE VERY LITTLE IN THE WAY OF UPPER
LEVEL SUPPORT...AND CONTINUED LIMITED MOISTURE IN THE LOW LEVELS.
WILL GO AHEAD AND INSERT ISOLATED THUNDERSTORM CHANCES IN THE
FORECAST...BUT IT MAY BE A SITUATION WHERE WE SEE MAINLY WELL-
DEVELOPED CU AS OPPOSED TO THUNDERSTORMS.

20

LONG TERM...
THE SUBTROPICAL RIDGE WILL CONTINUE TO DOMINATE THE PATTERN OVER
THE SOUTH CENTRAL CONUS THROUGH THE EXTENDED WITH TEMPERATURES
REMAINING WELL ABOVE NORMAL. THE LEE CYCLONE WILL DEEPEN BEGINNING
THURSDAY KICKING SOUTH WINDS UP TO 15-25 MPH. HIGH TEMPERATURES
ARE EXPECTED TO REMAIN BETWEEN 100 AND 105 THURSDAY. ON FRIDAY
TEMPS MAY WARM A BIT MORE AS THE THERMAL RIDGE INTENSIFIES AND
SURFACE WINDS BECOME MORE SOUTHWESTERLY WITH AN ADDED DOWN SLOPE
COMPONENT. ISOLATED DIURNAL CONVECTION IS EXPECTED EACH DAY AROUND
THE PERIPHERY OF THE SUBTROPICAL RIDGE BUT WILL GENERALLY REMAIN
OUR OF OUR CWA. WE COULD SEE SOME ACTIVITY DRIFT INTO THE WESTERN
ZONES THURSDAY/FRIDAY EVENING BUT PROBABILITIES ARE TOO LOW TO
MENTION AT THIS TIME.

A SLOW MOVING LONGWAVE TROF WILL MOVE ACROSS THE WESTERN CONUS
AND OVER THE TOP OF THE RIDGE DURING THE WEEKEND AND EARLY NEXT
WEEK. THIS WILL ENHANCE THE LEE CYCLONE AND KEEP WINDS GUSTY
THROUGH THE WEEKEND. THIS TROF WILL MOVE INTO THE PLAINS EARLY
NEXT WEEK AND MAY RESULT IN A COLD FRONT APPROACHING THE CWA BY
WEDNESDAY. THIS COULD BE OUR NEXT REASONABLE CHANCE OF
PRECIPITATION AND IS DEPICTED BY BOTH THE GFS AND ECMWF.
HOWEVER...GIVEN THE STUBBORNNESS OF THIS RIDGE I AM APPREHENSIVE
TO BITE OFF ON THIS SOLUTION JUST YET. IN THE MEANTIME...THE HOT
TEMPS WILL PERSIST THROUGH THE WEEKEND INTO NEXT WEEK WITH OUR
STRING OF TRIPLE DIGIT MAX TEMPS IN SAN ANGELO LIKELY TO CONTINUE
THROUGH AT LEAST TUESDAY.

JOHNSON

FIRE WEATHER...
TEMPERATURES WILL STILL BE VERY HOT...AND RELATIVE HUMIDITY
VALUES WILL FALL BELOW 20 PERCENT GENERALLY WEST OF A HASKELL TO
JUNCTION LINE. COMBINED WITH THE 10 TO 20 MPH SOUTH WINDS AT 20
FEET TO CREATE THE ELEVATED CONDITIONS. WITH LITTLE CHANGE IN THE
OVERALL PATTERN OVER THE NEXT WEEK...WE WILL SEE PERSISTENT
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS. BURN BANS
REMAIN IN PLACE ACROSS THE ENTIRE FORECAST AREA...AND ANY FOLKS
WORKING OUTSIDE NEED TO CONTINUE TO DO SO WITH EXTRA CARE NOT TO
START ANY ACCIDENTAL FIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	104  75 103  76 105 /  10  10   0  10   0
SAN ANGELO 	106  75 104  76 106 /   0   0   0  10   0
JUNCTION 	101  74 101  74 102 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/24
Hazardous weather outlook, Jun 15, 5:43 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 AM CDT WED JUN 15 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
543 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
EACH DAY DUE TO HOT TEMPERATURES...VERY DRY CONDITIONS AND BREEZY
SOUTH TO SOUTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.